Alert archive / Oklahoma / Tornado Warnings in 2015

Tornado Warning 91, NWS Norman, OK

May 19, 2015Cleveland County, McClain County, Pottawatomie County, Oklahoma

NWS Norman, OK issued this tornado warning at May 19, 2015, 2:52 PM CDT for Cleveland County, McClain County, Pottawatomie County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2015, 2:52 PM CDT (19:52 UTC)
Expired
May 19, 2015, 3:30 PM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Observed
Hail
1.25 in

Counties Cleveland County, OK, McClain County, OK, Pottawatomie County, OK

The radar

The Norman radar (KTLX), 36 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WFUS54 KOUN 191952
TOROUN
OKC027-087-125-192030-
/O.NEW.KOUN.TO.W.0091.150519T1952Z-150519T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT TUE MAY 19 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  WEST CENTRAL POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 330 PM CDT

* AT 251 PM CDT...A CONFIRMED TORNADO WAS LOCATED 5 MILES SOUTHWEST 
  OF PURCELL... MOVING NORTHEAST AT 20 MPH.

  HAZARD...DAMAGING TORNADO AND HALF DOLLAR SIZE HAIL. 

  SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHEASTERN NORMAN...PURCELL...NOBLE...SLAUGHTERVILLE...LEXINGTON
  AND ETOWAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
STORM SHELTER... SAFE ROOM OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3491 9734 3492 9744 3497 9751 3518 9732
      3515 9716 3506 9708
TIME...MOT...LOC 1951Z 229DEG 19KT 3496 9740 

TORNADO...OBSERVED
HAIL...1.25IN

$$

KURTZ
3 follow-up statements
038 
WWUS54 KOUN 192005
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT TUE MAY 19 2015

OKC027-087-125-192030-
/O.CON.KOUN.TO.W.0091.000000T0000Z-150519T2030Z/
MCCLAIN OK-POTTAWATOMIE OK-CLEVELAND OK-
305 PM CDT TUE MAY 19 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTH
CENTRAL MCCLAIN...WEST CENTRAL POTTAWATOMIE AND SOUTHEASTERN
CLEVELAND COUNTIES...
    
AT 304 PM CDT...A CONFIRMED TORNADO WAS LOCATED 3 MILES SOUTH 
SOUTHWEST OF PURCELL... MOVING EAST NORTHEAST AT 20 MPH.

HAZARD...DAMAGING TORNADO AND HALF DOLLAR SIZE HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN NORMAN...PURCELL...NOBLE...SLAUGHTERVILLE...LEXINGTON
AND ETOWAH.

LAT...LON 3491 9734 3493 9742 3501 9747 3518 9732
      3515 9716 3506 9708
TIME...MOT...LOC 2004Z 232DEG 17KT 3500 9734 

TORNADO...OBSERVED
HAIL...1.25IN

$$

KURTZ
722 
WWUS54 KOUN 192012
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT TUE MAY 19 2015

OKC027-087-125-192030-
/O.CON.KOUN.TO.W.0091.000000T0000Z-150519T2030Z/
MCCLAIN OK-POTTAWATOMIE OK-CLEVELAND OK-
312 PM CDT TUE MAY 19 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTH
CENTRAL MCCLAIN...WEST CENTRAL POTTAWATOMIE AND SOUTHEASTERN
CLEVELAND COUNTIES...
    
AT 311 PM CDT...A CONFIRMED TORNADO WAS LOCATED SOUTH OF PURCELL... 
MOVING NORTHEAST AT 20 MPH.

HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN NORMAN...PURCELL...NOBLE...SLAUGHTERVILLE...LEXINGTON
AND ETOWAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
STORM SHELTER... SAFE ROOM OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3494 9733 3495 9740 3504 9745 3518 9732
      3515 9716 3506 9708 3496 9726
TIME...MOT...LOC 2011Z 233DEG 19KT 3501 9735 

TORNADO...OBSERVED
HAIL...1.00IN

$$

KURTZ
673 
WWUS54 KOUN 192021
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CDT TUE MAY 19 2015

OKC125-192030-
/O.CAN.KOUN.TO.W.0091.000000T0000Z-150519T2030Z/
POTTAWATOMIE OK-
321 PM CDT TUE MAY 19 2015

...THE TORNADO WARNING FOR WEST CENTRAL POTTAWATOMIE COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3497 9731 3500 9741 3508 9741 3513 9736
      3516 9734 3514 9719 3507 9715 3499 9725
TIME...MOT...LOC 2020Z 220DEG 19KT 3503 9733 

$$

OKC027-087-192030-
/O.CON.KOUN.TO.W.0091.000000T0000Z-150519T2030Z/
MCCLAIN OK-CLEVELAND OK-
321 PM CDT TUE MAY 19 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR CENTRAL
MCCLAIN AND SOUTHEASTERN CLEVELAND COUNTIES...
    
AT 320 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED BETWEEN PURCELL AND LEXINGTON...MOVING NORTHEAST AT 20 
MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN NORMAN...PURCELL...NOBLE...SLAUGHTERVILLE AND LEXINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3497 9731 3500 9741 3508 9741 3513 9736
      3516 9734 3514 9719 3507 9715 3499 9725
TIME...MOT...LOC 2020Z 220DEG 19KT 3503 9733 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

KURTZ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 19, 12:55 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 19, 12:55 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1255 PM CDT TUE MAY 19 2015

.DISCUSSION...
THE 18Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
THIS IS A PARTICULARLY LOW CONFIDENCE FORECAST. THE COMBINATION OF
UNRELIABLE MODEL GUIDANCE...ESPECIALLY THE NAM...AND VERY COMPLEX
WEATHER MAKES IT NEARLY IMPOSSIBLE TO NAIL DOWN THE START/STOP
TIMES OF THE CONVECTIVE EVENTS BEYOND A FEW HOURS...AND THE TIMING
OF THE WIND SHIFT LATE TONIGHT IS ALSO UNCERTAIN. IN SHORT...WE
EXPECT PERIODS OF SHRA/TSRA THROUGHOUT THE FORECAST AREA THROUGH
LATE TONIGHT. A COLD FRONT WILL ADVANCE SE FROM KS INTO OK
OVERNIGHT...SHIFTING WINDS TO THE N AND BRINGING AN END TO THE
TSRA/SHRA. GUIDANCE SUGGESTS CEILINGS IN THE IFR CATEGORY AFTER
FRONTAL PASSAGE...WHICH IS CERTAINLY POSSIBLE. HOWEVER...HAVE
OPTED TO USE ABOUT 1000 TO 2000 FT AT MOST SITES TO BE IN BETTER
AGREEMENT WITH CLIMATOLOGICALLY-FAVORED HEIGHTS. KPNC AND KWWR
HAVE COMMUNICATIONS/EQUIPMENT PROBLEMS...SO AMDS WILL BE LIMITED
AT THOSE SITES UNTIL THE PROBLEMS ARE RESOLVED.

CMS
&&

.PREV DISCUSSION... /ISSUED 1055 AM CDT TUE MAY 19 2015/

UPDATE...
EXPANDED FLOOD WATCH IN NORTHWESTERN OKLAHOMA TODAY. LOWERED
RAIN CHANCES THROUGH EARLY AFTERNOON EAST OF I-35. MADE SMALL
ADJUSTMENTS TO OTHER ELEMENTS.

DISCUSSION...
THE FORECAST REMAINS CHALLENGING THIS AFTERNOON AND EVENING.
THERE IS SOME POTENTIAL FOR SEVERE STORMS INCLUDING A FEW
TORNADOES MAINLY OVER WESTERN NORTH TEXAS AND SOUTHERN
OKLAHOMA THIS AFTERNOON AND EVENING. HEAVY RAINFALL POTENTIAL
IS INCREASING TODAY AS WELL OVER WESTERN OKLAHOMA.

LATEST RADARS INDICATED NON-SEVERE SHOWERS AND THUNDERSTORMS
MAINLY OVER WESTERN OKLAHOMA. A SURFACE WARM FRONT EXTENDED
FROM JUST NORTH OF HOLLIS TO ATOKA AS OF 1045 AM. HEAVY RAINFALL
WAS OCCURRING FROM ARNETT TO HOBART.

HEAVY RAINFALL POTENTIAL SEEMS TO BE INCREASING IN WESTERN
OKLAHOMA WHERE A QUICK 1 TO 3 INCHES SEEM LIKELY WEST OF AN ALVA
TO WEATHERFORD TO ALTUS LINE. EXPANDED THE FLOOD WATCH TO INCLUDE
MORE COUNTIES IN NORTHWESTERN OKLAHOMA.

SEVERE POTENTIAL REMAINS UNCERTAIN...BUT THERE IS CHANCE FOR
SEVERE MAINLY IN THE 2 PM TO 10 PM TIME FRAME IN WESTERN NORTH
TEXAS AND SOUTHERN OKLAHOMA WHERE INSTABILITY IS HIGHEST NEAR AND
SOUTH OF A WARM FRONT. CLOUD COVER MAY LIMIT INSTABILITY. NOT
SURE HOW FAR THE WARM FRONT WILL LIFT NORTHWARD. REGARDLESS...
STRONG SHEAR AND SOME INSTABILITY SUPPORT SEVERE WEATHER. A FEW
SUPERCELLS MAY FORM IN THE SPC SLIGHT RISK AREA CAPABLE OF LARGE
HAIL AND DAMAGING WINDS. INCREASING LOW LEVEL SHEAR AND A VERY
MOIST ENVIRONMENT WOULD ALSO SUPPORT LOW TORNADO THREAT AS WELL.
STORMS MAY ORGANIZE INTO CLUSTERS OR LINES IN THE SLIGHT RISK
AREA. WILL CONTINUE TO MONITOR.

PRODUCTS HAVE BEEN UPDATED.

MBS/JTK

PREV DISCUSSION... /ISSUED 711 AM CDT TUE MAY 19 2015/

AVIATION...
12Z TAFS...IFR CEILINGS IN FAR SOUTHERN OKLAHOMA AND
NORTH TEXAS WILL GRADUALLY SPREAD NORTHWARD TODAY IN ADVANCE
OF A TROUGH. SHOWERS AND STORMS SHOULD BECOME MORE NUMEROUS ALONG
AND NORTH OF A STATIONARY FRONT IN NORTH TEXAS EARLY THIS MORNING.
RAIN AND STORM CHANCES WILL GRADUALLY SPREAD NORTH AND EAST
THROUGH THE AFTERNOON. STORMS SHOULD LINGER IN CENTRAL AND NORTH
CENTRAL OKLAHOMA THIS EVENING/OVERNIGHT WITH IMPROVING CONDITIONS
IN SOUTHWEST OKLAHOMA AND NORTH TEXAS.

PREV DISCUSSION... /ISSUED 406 AM CDT TUE MAY 19 2015/

DISCUSSION...
UPPER LOW/TROUGH OVER THE INTERMOUNTAIN WEST WILL MOVE EAST TODAY
INTO TONIGHT...WHILE ANOTHER TROUGH TAKES SHAPE ALONG THE WEST
COAST. MEANWHILE...RATHER DRY...COOLER AIR...ASSOCIATED WITH HIGH
PRESSURE OVER THE DAKOTAS...HAS FILTERED INTO THE NORTHERN HALF OF
OKLAHOMA. WARM...HUMID AIR REMAINS IN FAR SOUTHERN OKLAHOMA/NORTH
TEXAS.

A SURFACE/LOW LEVEL FRONTAL BOUNDARY SHOULD HELP FOCUS HEAVY
RAINFALL ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS THIS
MORNING/AFTERNOON. ANY PRECIPITATION NORTH OF THE FRONT SHOULD
KEEP THE BOUNDARY FROM LIFTING TO FAR NORTHWARD...ESPECIALLY
ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.

A LITTLE UNSURE ABOUT HEAVY RAINFALL IN SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA PER WPC DAY1...BUT WILL ADD A FEW COUNTIES TO
CURRENT FLOOD WATCH IN SOUTHWEST OKLAHOMA AND NORTH TEXAS.

THE FOCUS FOR HEAVY RAIN SHOULD SHIFT NORTHEAST TONIGHT INTO
EARLY WEDNESDAY AS THE WESTERN TROUGH MOVES EAST AND FLATTENS. AN
ASSOCIATED COLD FRONT WILL MOVE ACROSS OKLAHOMA AND NORTH TEXAS
WEDNESDAY AND WEDNESDAY NIGHT. THIS WILL SHIFT BETTER RAIN CHANCES
INTO TEXAS FOR THURSDAY.

ANOTHER ACTIVE PERIOD OF STORMS...SOME SEVERE WITH HEAVY
RAINFALL...WILL ARRIVE FOR THE HOLIDAY WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  68  53  66 /  80  60  30  10
HOBART OK         61  67  52  66 /  80  40  30  10
WICHITA FALLS TX  66  76  57  69 /  70  50  60  20
GAGE OK           52  62  47  64 /  70  20  20  10
PONCA CITY OK     58  66  50  66 /  90  50  10  10
DURANT OK         68  80  59  71 /  60  50  50  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OKZ007-008-012-013-
     016>020-022>030-034>040-044-045.

     FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ005-006-009>011-
     014-015-021-033.

TX...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR TXZ085-086.

     FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ083-084-087>090.

&&

17/23/23
Hazardous weather outlook, May 19, 12:27 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1227 PM CDT TUE MAY 19 2015

OKZ004>048-050>052-TXZ083>090-201730-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1227 PM CDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS SOUTHWEST
OKLAHOMA AND ALL OF WESTERN NORTH TEXAS THIS AFTERNOON
AND EVENING.

LOCATION...
THE SLIGHT RISK AREA IS GENERALLY SOUTH OF A LINE EXTENDING
FROM MANGUM TO PAULS VALLEY TO MADILL IN OKLAHOMA.
WICHITA FALLS...LAWTON...ALTUS...ARDMORE...VERNON AND
SEYMOUR TEXAS ARE IN THE SLIGHT RISK AREA.

A MARGINAL RISK COVERS THE REST OF OKLAHOMA SOUTH OF
INTERSTATE-40.

TIMING...
MAINLY 2 PM TO 10 PM TODAY IN THE SLIGHT AND MARGINAL
RISK AREAS.

MAIN IMPACTS...
HAIL UP TO THE SIZE OF GOLFBALLS...
DAMAGING WIND GUSTS 60 TO 70 MPH...
FLOODING RAINFALL...
A FEW TORNADOES...

DISCUSSION...
THE SETUP FOR SEVERE STORMS REMAINS UNCERTAIN THIS AFTERNOON
AND TONIGHT.

SOME SEVERE STORMS WILL LIKELY AFFECT THE SLIGHT AND MARGINAL
RISK AREAS THIS AFTERNOON AND EVENING. ISOLATED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT.
MOST STORMS WILL BE BELOW SEVERE LIMITS.

A FEW SUPERCELLS MAY FORM OVER WESTERN NORTH TEXAS AND SOUTHERN
OKLAHOMA NEAR AND SOUTH OF A WARM FRONT THIS AFTERNOON AND EVENING
DUE TO STRONG SHEAR AND SOME INSTABILITY. IF SUPERCELLS FORM...
THEY WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...
AS WELL AS TORNADOES DUE TO INCREASING LOW LEVEL SHEAR.

CLUSTERS OR LINES OF STORMS MAY FORM LATE THIS AFTERNOON AND
EVENING ACROSS THE SLIGHT AND MARGINAL RISK AREAS WITH LARGE HAIL
AND DAMAGING WINDS AS THE MAIN HAZARDS. ALTHOUGH STORMS MAY CONTINUE
BEYOND 10 PM THIS EVENING...THE SEVERE POTENTIAL IS EXPECTED TO
DECREASE...THOUGH SOME STRONG STORMS WITH SMALL HAIL...GUSTY WINDS...
AND HEAVY RAINFALL MAY CONTINUE.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND TONIGHT.

.RIVER FLOODING...
SOME RIVERS AND STREAMS WILL REMAIN IN FLOOD...ESPECIALLY ACROSS
SOUTHERN OKLAHOMA AND NORTHERN TEXAS. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
A COLD FRONT WILL PUSH ACROSS OKLAHOMA AND NORTH TEXAS ON
WEDNESDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE NEAR
THE FRONT ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.

STORM CHANCES CONTINUE THURSDAY THROUGH EARLY NEXT WEEK...WITH
THE HIGHEST CHANCES FRIDAY THROUGH SUNDAY. SEVERE STORMS APPEAR
POSSIBLE EACH DAY.

.FLOODING...
SOME RIVERS WILL REMAIN IN OR NEAR FLOOD INTO NEXT WEEKEND. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ADDITIONAL RAINS
THROUGH THE WEEK AND WEEKEND WILL EXACERBATE THE FLOODING
PROBLEMS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

In the hours before

Special weather statement, May 19, 1:00 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT TUE MAY 19 2015

OKZ023-024-027>029-191845-
CANADIAN OK-GRADY OK-CADDO OK-MCCLAIN OK-CLEVELAND OK-
100 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CANADIAN...GRADY...EAST
CENTRAL CADDO...WEST CENTRAL MCCLAIN AND NORTHWESTERN CLEVELAND
COUNTIES UNTIL 145 PM CDT...

AT 1255 PM CDT...THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
CHICKASHA TO BINGER...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
EL RENO...CHICKASHA...NEWCASTLE...BLANCHARD...MUSTANG...TUTTLE...
GOLDSBY...UNION CITY...MINCO...DIBBLE...WASHINGTON...COLE...ALEX...
VERDEN...AMBER...BRIDGE CREEK...GRACEMONT...POCASSET...NORGE AND
COGAR.

LAT...LON 3484 9792 3528 9834 3559 9797 3510 9741
TIME...MOT...LOC 1755Z 233DEG 25KT 3510 9798

MAD
Special weather statement, May 19, 1:35 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
135 PM CDT TUE MAY 19 2015

OKZ014-021-033>035-191930-
HARMON OK-GREER OK-ROGER MILLS OK-BECKHAM OK-KIOWA OK-
135 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARMON...GREER...SOUTH
CENTRAL ROGER MILLS...BECKHAM AND NORTHWESTERN KIOWA COUNTIES UNTIL
230 PM CDT...

AT 132 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES NORTHEAST OF LUTIE TO 8 MILES SOUTHEAST OF SAMNORWOOD TO 5
MILES WEST OF WELLINGTON...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...MANGUM...GRANITE...ERICK...CARTER...WILLOW...
TEXOLA...VINSON...DELHI...BERLIN...BRINKMAN...MADGE AND MCKNIGHT.

LAT...LON 3536 10000 3555 9958 3534 9939 3486 9939
      3471 10000
TIME...MOT...LOC 1832Z 237DEG 27KT 3507 10017 3495 10021 3484 10031

KURTZ
Special weather statement, May 19, 1:41 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
141 PM CDT TUE MAY 19 2015

OKZ027-028-039-040-191915-
GRADY OK-MCCLAIN OK-GARVIN OK-STEPHENS OK-
141 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY...SOUTHWESTERN
MCCLAIN...NORTHWESTERN GARVIN AND NORTH CENTRAL STEPHENS COUNTIES
UNTIL 215 PM CDT...

AT 137 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF BRAY...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
LINDSAY...BRADLEY...PAYNE...ERIN SPRINGS AND COX CITY.

LAT...LON 3461 9777 3471 9786 3496 9767 3494 9751
      3475 9746
TIME...MOT...LOC 1837Z 218DEG 21KT 3469 9775

KURTZ
Local storm report, May 19, 2:09 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
209 PM CDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             1 S ERIN SPRINGS        34.80N 97.61W
05/19/2015  E1.25 INCH       GARVIN             OK   AMATEUR RADIO

&&

JPIKE
Special weather statement, May 19, 2:25 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
225 PM CDT TUE MAY 19 2015

OKZ040>042-047-192015-
PONTOTOC OK-MURRAY OK-JOHNSTON OK-GARVIN OK-
225 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PONTOTOC...MURRAY...
NORTHWESTERN JOHNSTON AND SOUTHEASTERN GARVIN COUNTIES UNTIL 315 PM
CDT...

AT 222 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DOUGHERTY...
MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
SULPHUR...DAVIS...ROFF...DOUGHERTY...HICKORY...SCULLIN...TURNER FALLS
AND LAKE OF THE ARBUCKLES.

LAT...LON 3437 9693 3439 9718 3468 9710 3467 9691
      3460 9678
TIME...MOT...LOC 1922Z 205DEG 21KT 3442 9705

KURTZ
Special weather statement, May 19, 2:50 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT TUE MAY 19 2015

OKZ016-021-022-034>036-192030-
GREER OK-CUSTER OK-BECKHAM OK-KIOWA OK-JACKSON OK-WASHITA OK-
250 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREER...SOUTH CENTRAL
CUSTER...SOUTHEASTERN BECKHAM...NORTHWESTERN KIOWA...NORTHERN JACKSON
AND WESTERN WASHITA COUNTIES UNTIL 330 PM CDT...

AT 247 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES NORTHEAST OF CARTER TO NEAR MANGUM...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
CLINTON...HOBART...MANGUM...CORDELL...GRANITE...BURNS FLAT...
SENTINEL...DILL CITY...LONE WOLF...CARTER...BESSIE...ROCKY...
WILLOW...RETROP...ALTUS-LUGERT LAKE AND BRINKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3549 9896 3482 9905 3481 9969 3532 9950
TIME...MOT...LOC 1947Z 261DEG 30KT 3528 9944 3487 9951

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:29 AM CDTRiver Flood WarningOUNPottawatomie, Seminole3 days
May 19, 8:41 AM CDTRiver Flood WarningOUNCotton, Jefferson, Tillman12 days
May 19, 8:41 AM CDTRiver Flood WarningOUNJefferson, Love12 days
May 19, 8:43 AM CDTRiver Flood WarningOUNComanche, Cotton12 days
May 19, 8:43 AM CDTRiver Flood WarningOUNCotton9 days
May 19, 10:44 AM CDTAreal Flood AdvisoryOUNComanche, Jackson, Kiowa, Tillman, Washita3 hr
May 19, 11:28 AM CDTSpecial Weather StatementOUNCaddo47 min
May 19, 12:19 PM CDTSpecial Weather StatementOUNCaddo, Grady41 min
May 19, 1:00 PM CDTSpecial Weather StatementOUNCanadian, Grady45 min
May 19, 1:15 PM CDTAreal Flood AdvisoryOUNCaddo, Canadian, Cleveland, Grady, McClain, Oklahoma3 hr
May 19, 1:26 PM CDTSevere Thunderstorm WarningOUNGrady, McClain49 min
May 19, 1:35 PM CDTSpecial Weather StatementOUNBeckham, Greer55 min
May 19, 1:41 PM CDTSpecial Weather StatementOUNMcClain34 min
May 19, 1:47 PM CDTFlash Flood WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma14 hr
May 19, 1:54 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon66 min
May 19, 2:07 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain38 min
May 19, 2:08 PM CDTRiver Flood WarningOUNCarter, Johnston, Murray41 hr
May 19, 2:09 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain, Oklahoma32 min
May 19, 2:13 PM CDTRiver Flood WarningOUNJackson, Kiowa, Tillman8 days
May 19, 2:25 PM CDTSpecial Weather StatementOUNMurray50 min
May 19, 2:42 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Pottawatomie48 min
May 19, 2:45 PM CDTAreal Flood AdvisoryOUNBeckham, Greer, Kiowa, Washita3 hr
May 19, 2:47 PM CDTRiver Flood WarningOUNBryan3 days
May 19, 2:50 PM CDTSpecial Weather StatementOUNGreer, Washita40 min
May 19, 3:00 PM CDTSpecial Weather StatementOUNTillman45 min
May 19, 3:07 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita38 min
May 19, 3:22 PM CDTSpecial Weather StatementOUNPottawatomie53 min
May 19, 3:29 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman46 min
May 19, 3:30 PM CDTFlash Flood WarningOUNCaddo, Canadian, Comanche, Custer, Jackson, Kiowa and 2 more3 hr
May 19, 3:30 PM CDTTornado Warning Tornado observedOUNCleveland, McClain27 min
May 19, 3:33 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Stephens, Tillman3 hr
May 19, 3:33 PM CDTTornado Warning Tornado observedOUNCotton, Tillman27 min
May 19, 3:47 PM CDTSpecial Weather StatementOUNKiowa43 min
May 19, 3:50 PM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie, Seminole4 hr
May 19, 3:52 PM CDTTornado WarningOUNCleveland, Pottawatomie38 min
May 19, 3:55 PM CDTTornado Warning Tornado observedOUNComanche, Cotton, Tillman50 min
May 19, 4:21 PM CDTSpecial Weather StatementOUNComanche24 min
May 19, 4:27 PM CDTSpecial Weather StatementOUNPottawatomie33 min
May 19, 4:31 PM CDTSevere Thunderstorm WarningOUNCotton44 min
May 19, 4:32 PM CDTSpecial Weather StatementOUNCaddo43 min
May 19, 4:36 PM CDTTornado WarningOUNComanche, Cotton39 min
May 19, 4:40 PM CDTFlash Flood WarningOUNComanche, Cotton, Jefferson, Stephens, Tillman4 hr
May 19, 4:42 PM CDTAreal Flood AdvisoryOUNCotton, Tillman3 hr
May 19, 4:48 PM CDTTornado WarningOUNCotton27 min
May 19, 5:10 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson50 min
May 19, 5:13 PM CDTTornado WarningOUNCotton, Jefferson, Stephens44 min
May 19, 5:36 PM CDTSpecial Weather StatementOUNCleveland39 min
May 19, 5:42 PM CDTAreal Flood AdvisoryOUNJefferson3 hr
May 19, 5:49 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray, Stephens41 min
May 19, 5:52 PM CDTSevere Thunderstorm WarningOUNJefferson38 min
May 19, 6:09 PM CDTFlash Flood WarningOUNCarter, Garvin, Jefferson, Love, Murray, Stephens3 hr
May 19, 6:13 PM CDTSpecial Weather StatementOUNCleveland47 min
May 19, 6:15 PM CDTFlash Flood WarningOUNCotton, Jefferson3 hr
May 19, 6:21 PM CDTTornado Warning Tornado observedOUNJefferson24 min
May 19, 6:27 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman48 min
May 19, 6:40 PM CDTTornado Warning Tornado observedOUNJefferson50 min
May 19, 6:56 PM CDTSpecial Weather StatementOUNCleveland, Grady, McClain34 min

Nearby

Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.